Florida, 2013

Flood and Heavy Rain in Florida, July 19, 2013

July 19, 2013 · NWS JAX · 3 events in 1 county or zone

with the Atlantic surface ridge axis over south Florida. Convection fired along the trough axis over the coastal waters and over coastal counties with locally heavy rainfall and gusty winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A mean layer trough axis extended over the forecast area...with the Atlantic surface ridge axis over south Florida. Convection fired along the trough axis over the coastal waters and over coastal counties with locally heavy rainfall and gusty winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 19, 1:50 PM EST, 10 minutes earlier.

Area forecast discussion, Jul 19, 1:50 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT FRI JUL 19 2013

.SHORT TERM /THROUGH SATURDAY NIGHT...

THE 12Z JAX SOUNDING INDICATED A MOIST AIRMASS...WITH LITTLE IN
THE WAY OF INSTABILITY. SO EXPECTING MAINLY HEAVY RAIN SHOWERS
THIS EVENING...WITH LOW POTENTIAL FOR SEVERE. HAVE RECENTLY HAD A FEW
BRIEF GUSTS TO AROUND 30 MPH WITH THE HEAVIER SHOWERS THIS
AFTERNOON...WHICH INDICATES THE POTENTIAL THAT A FEW STRONG STORMS
WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING AS THE
DOWNPOURS CREATE GUSTS. MUCH OF THIS CONVECTION WILL DISSIPATE
OVER LAND A FEW HOURS AFTER SUNSET...WITH THE EXCEPTION OF OVER
THE WARMER COASTAL WATERS. AS THE FLOW STARTS TO BECOME MORE
SOUTHWESTERLY ON SATURDAY...STILL EXPECT A DAY SIMILAR TO
TODAY...EXCEPT THE BETTER COVERAGE AREA COULD SHIFT MORE TO THE NORTH.

NEAR NORMAL TEMPERATURES ARE EXPECTED FOR THE PERIOD.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...

HIGH PRESSURE RIDGE AT SURFACE AND ALOFT WILL BE POSITIONED JUST
SOUTH OF OUR FORECAST AREA... MAINTAINING WEAK SWRLY FLOW. UPPER
TROUGH DEVELOPS OVER SOUTHEASTERN STATES TUE-FRI...MAY ENHANCE
COVERAGE AND INTENSITY OF AFTN/EVNG SHRA/TSRA. HIGH TEMPS TO
REMAIN CONSISTENT GENERALLY IN LOWER 90S EACH DAY...WITH OVERNIGHT
LOWS IN LOW/MID 70S...JUST A DEGREE OR TWO ABOVE NORMAL.

&&

.AVIATION...

EVENING SHOWERS WITH A FEW STORMS CAN BE EXPECTED...WITH IFR
RESTRICTIONS AND GUSTS POSSIBLE IN AND NEAR STORMS. VFR CONDITIONS
ARE THEN EXPECTED FOR THE OVERNIGHT INTO SATURDAY MORNING...WITH
ANOTHER ROUND OF SHOWERS AND STORMS EXPECTED INTO SATURDAY AFTERNOON.

&&

.MARINE...
WEAK TO MODERATE OFFSHORE FLOW EXPECTED NEXT WEEK WITH
HIGH PRESSURE CENTERED SOUTH OF THE AREA..WITH 10-15KT SW WINDS
AND 2-4FT SEAS.

RIP CURRENTS: LOW RISK EXPECTED THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  89  73  90 /  60  60  60  40
SSI  77  87  76  87 /  60  60  40  50
JAX  72  89  73  90 /  70  50  40  50
SGJ  74  87  73  87 /  60  40  40  50
GNV  71  88  73  89 /  70  50  40  40
OCF  71  89  73  89 /  70  50  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

STRUBLE/WOLF
Hazardous weather outlook, Jul 19, 2:58 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 AM EDT FRI JUL 19 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-200800-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
358 AM EDT FRI JUL 19 2013

...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE
REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
THROUGH THE EVENING HOURS. A FEW THUNDERSTORMS MAY BECOME
STRONG AND WILL BE CAPABLE OF PRODUCING BLINDING DOWNPOURS...
FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS THE REGION.
PLEASE REFER TO STATEMENTS AND RIVER FLOOD WARNINGS FOR DETAILED
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE EXPECTED EACH DAY. STRONG THUNDERSTORMS ARE POSSIBLE...WITH
BLINDING DOWNPOURS...FREQUENT LIGHTNING STRIKES...AND GUSTY
WINDS BEING THE PRIMARY HAZARDS.

RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR PORTIONS THE
REGION INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain, 1 flood. Local standard time, as filed.

Heavy Rain, Flagler

When
July 19, 2:00 PM EST to 6:00 PM EST
Where
Flagler County, 1.51 mi SSW of Pine Lakes
Reported by
Public
Coordinates
29.510, -81.250

The public measured 3.15 inches of rainfall near Bunnell between 3 pm and 7 pm.

Heavy Rain, Flagler

When
July 19, 2:45 PM EST to 3:40 PM EST
Where
Flagler County, Bunnell
Reported by
Emergency Manager
Coordinates
29.470, -81.260

The Emergency Operations Center measured 2.64 inches in 55 minutes.

Flood, Flagler

When
July 19, 4:20 PM EST
Where
Flagler County, 0.36 mi E of Bunnell to 0.32 mi E of Bunnell
Cause
Heavy Rain
Property damage
$100
Reported by
Trained Spotter
Coordinates
29.470, -81.254

Six to twelve inches of water were flooding Moody Blvd at Chapel Street in Bunnell. The cost of damage is unknown, and estimated on the low end for inclusion of the event in StormData.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466687, 466686, 466685.